Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Taken overdose of simvastatin for persisting chest infection. What to do?

Hi, I have just realised that I have mistakenly taken 6 Simvastatins today instead of 1. The reason behind this is that I went to the doctors on Friday with a persistent chest infectin and she put me on 2 Erythromycin 4 times a day and told me to stop taking the Simvastatins until the antibiotics were used up. I intend to stop taking all these tablets to say Monday morning when I will start to take the antibiotics again. I feel OK and I am generally healthy. Thanks, Alan.
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Statins by class effect are very safe drugs and if you have taken 6 of them ( I assume you take 10 mg ) it will be 60 mg.
up to 80 mg of atorvastatin / simvastatin can be safely given in cardiac cases in acute ischemic events,so you have nothing to worry about taking 6 tabs.
Just be careful in future about the doses,not all drugs have so much margin of safety.
Answered: Thu, 21 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor